Texas, 2012

Drought in Texas, June 1 to 30, 2012

June 1 to 30, 2012 · NWS CRP · 10 events in 10 counties and zones

Below to much below normal rainfall occurred over the Brush Country and the northern portions of the Coastal Bend during the month of June. There were parts of Duval and McMullen Counties that did not receive any rainfall during the month.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Below to much below normal rainfall occurred over the Brush Country and the northern portions of the Coastal Bend during the month of June. There were parts of Duval and McMullen Counties that did not receive any rainfall during the month. Severe drought over the southern portions of the Brush Country and Coastal Bend expanded back into the northern portions during the month. Only the coastal areas from the northern Coastal Bend to near Matagorda Bay received near normal rainfall for the month. By the end of the month, extreme drought was over portions of Webb and Duval Counties and over Bee and Goliad Counties.

The combined capacity of the Corpus Christi reservoir system fell to less than 50 percent during the month. This led to voluntary water restrictions for the city of Corpus Christi. The cities of Victoria and Laredo were also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.

Rangeland and pastures deteriorated during the month as soil moisture fell to short or very short over most of South Texas. Crops became severely moisture stressed over the southern Coastal Bend. Many corn and sorghum fields were released for destruction by crop insurance companies.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 10:18 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, May 31, 10:18 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 PM CDT THU MAY 31 2012

.DISCUSSION...UPDATED FOR 6Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...MIX OF VFR/MVFR CIGS TONIGHT THRU FRI MRNG ALL
TERMINALS THEN VFR FRI AFTN/EVE. CONVECTION ACROSS S TX EARLIER
THIS EVE AIDED IN MIXING OUT LOW CLOUD DECK BUT XPCTNG ADDITIONAL
STRATUS/STRATOCU TO DVLP OVERNIGHT WITH CIGS AT MVFR LEVELS. CIGS
TO INCREASE DURING THE DAY FRI AND BECOME VFR BY LATE MRNG/MIDDAY
ALL TERMINALS. ISO CONVECTION PERSISTS ACROSS OLD MEX AS OF
WRITING AND MAY AFFECT KLRD OVERNIGHT...BUT ACTIVITY OVERALL
SHOULD DIMINISH THRU NEXT SEVERAL HRS. CU DECK LIKELY TO PREVAIL
FRI AFTN...ESPECIALLY KCRP/KALI/KVCT. LIGHT WINDS TONIGHT AND
LIGHT TO MODERATE DURING DAYLIGHT HRS FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  90  73  91  76  /  20  10  10  10  10
VICTORIA          72  93  71  93  73  /  10  20  10  10  10
LAREDO            76  97  76 100  76  /  40  20  10  10  10
ALICE             74  95  72  97  74  /  30  20  10  10  10
ROCKPORT          78  89  77  88  78  /  10  10  10  10  10
COTULLA           73  95  70  99  73  /  40  20  10  10  10
KINGSVILLE        75  93  73  93  75  /  20  20  10  10  10
NAVY CORPUS       78  89  77  89  78  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AVIATION...HART/79
Hazardous weather outlook, May 31, 4:39 AM CST, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CDT THU MAY 31 2012

TXZ229>234-239>247-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER THE NORTHERN HALF OF SOUTH TEXAS...GENERALLY NEAR AND NORTH
OF A LINE FROM MINERA TO GEORGE WEST TO NURSERY. THE MAIN CONCERN
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...DUE TO A STRONG
CAP...THERE REMAINS UNCERTAINTY ON WHETHER STORMS WILL DEVELOP.
HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER
PORTIONS OF WEBB COUNTY INCLUDING THE CITY OF LAREDO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING AND AGAIN
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR FORECASTS AND THE LATEST CONDITIONS SHOULD
ACTIVATION BE REQUIRED LATER TODAY OR TONIGHT.

GMZ230-235-250-255-270-275-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
539 AM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
AFTER THE SMALL CRAFT ADVISORY FOR THE GULF WATERS PORT ARANSAS TO
BAFFIN BAY OUT TO 60 NM EXPIRES AT 8 AM...NO HAZARDOUS WEATHER
IS EXPECTED TODAY. THERE IS A SLIGHT CHANCE FOR NON-SEVERE
THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING AND AGAIN
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AREA.

GW/PZ

In the hours before

Special weather statement, May 31, 7:16 PM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 PM CDT THU MAY 31 2012

TXZ229-010145-
LA SALLE-
816 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FORT EWELL SITE...OR 18 MILES
SOUTHEAST OF COTULLA...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN SOUTHEASTERN LA SALLE COUNTY...INCLUDING THE CITY OF FORT
EWELL SITE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THIS STORM.

HART

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Duval

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Other Federal Agency
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Other Federal Agency
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Other Federal Agency
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, Nueces

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Other Federal Agency
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Webb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Other Federal Agency
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Drought, Bee

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Other Federal Agency
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Goliad

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Other Federal Agency
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Victoria

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Other Federal Agency
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Live Oak

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Other Federal Agency
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
June 5, 12:00 AM CST to June 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Other Federal Agency
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392215, 392216, 392217, 392218, 392219, 392222, 392223, 392224, 392225, 392228.